MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 5F MINI DIGNITY CT PORT; DIGNITY PORT

MEDICAL COMPONENTS, INC. 5F MINI DIGNITY CT PORT; DIGNITY PORT
Model Number MRCTI50041MP
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Extravasation (1842); Pain (1994); Swelling/ Edema (4577)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Port was not working, and patient had pain and swelling at sight.When port was removed it had a hole in the back of it.
 
Additional Manufacturer Narrative
The mini dignity port was returned with approximately 18 cm of the lumen attached to the port stem.Visual inspection confirms the complaint as a hole can be seen on the bottom of the port.The material around the hole protrudes outward from the hole, indicating the source of the hole was from inside the port and not an exterior puncture.The septum was removed so that the hole could be viewed from inside the port.The port floor shows multiple scratches and gouges with the one through and through puncture hole.Information obtained from the facility indicates the needle is left insitu for extended periods of time but is to be changed out every 7 days.This could explain the number of scratches/gouges in the port floor.The puncture hole appears to be from a needle that was inserted too far, piercing the base of the port.Product validation determined the average force required to pierce the port base floor with 19 and 22 gauge huber style needles.For the 19 gauge needle the average force was 15.91 lbs with a minimum force of 14 lbs.For the 22 gauge needles the needles bent at an average force of 4.62 lbs and did not penetrate the base floor.We are unable to determine the cause of this event.Excessive force may have been used when accessing the port.The health professional inserting the needle into the port may have misjudged the depth of the port and the amount of force necessary to access the port, thus causing the needle to go through the port base.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.A definitive root cause cannot be determined but is most likely not manufacture related.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5F MINI DIGNITY CT PORT
Common Device Name
DIGNITY PORT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key15623928
Report Number2518902-2022-00061
Device Sequence Number6460645
Product Code LJT
UDI-Device Identifier00884908148954
UDI-Public00884908148954
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2023
Device Model NumberMRCTI50041MP
Device Catalogue NumberMRCTI50041MP
Device Lot NumberMQCK680 S2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer10/14/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date11/28/2022
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 MO
Patient SexFemale
Patient Weight12 KG